MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80LPPDVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Chest Pain (1776); Dyspnea (1816); Pleural Effusion (2010)
Date of Event 11/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2022, decedent underwent placement of the angiodynamics port, reference number (b)(4), lot number 5732866.The device was implanted by (b)(6), for the purpose of ongoing chemotherapy.On or about (b)(6) 2022, decedent presented to (b)(6) 2024, with complaints of chest pain and shortness of breath.Decedent was diagnosed with pleural effusion and an infection.Due to decedent's positive blood cultures, her medical team determined that the defective port had to be removed and should not be replaced.On or about (b)(6) 2022, dr.(b)(6), m.D., removed decedent's defective port at (b)(6).
 
Additional Manufacturer Narrative
The reported complaint description of 'patient infection' cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.A device history record (dhr) review of the indicated packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records for device packaging lot were reviewed, with no issues observed.Labeling review: the directions for use (dfu) item number 14600340-01 that is provided in the reported kit contains the following directions and precautions: contraindications · presence of infection, bacteremia, or septicemia.Warnings · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use · after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications · bacteremia · catheter thrombosis · death · inflammation · infection · thromboembolism · thrombophlebitis · tunnel infection · vascular thrombosis a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20903848
Report Number1317056-2024-00251
Device Sequence Number18405392
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberCT80LPPDVI
Device Lot Number5732866
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale